Stents and more Chest Pain

I have 3 stents , two bare metals and 1 DES since April, 2010 . I'm on Plavix. I wake-up every night with a lot of pressure in my chest. They gave me Isosorbide 30 mg a day, but I still have pain. Should I have another CATH. What is happening ? Thanks for your help.  

Unless proven otherwise, one or more of your stents has failed, in addition to which, you may have untreated or new blockages. You need another evaluation!

I would not be surprised if your stents have been explained as simple, easy procedures. The reality is somewhat different: Each time a stent procedure is done, there is a 10-15% risk of failure (multiply that by the number of stents). Plavix is necessary to protect you to some degree, but is not at all fool proof.

The treatment of coronary artery disease depends on many factors, and sometimes either optimal medical therapy alone or coronary artery bypass surgery is the best solution.

You can look at these links for more information:

Your risk:

Your treatment evaluation:

Hope this helps,

Dr T


Post new comment

The content of this field is kept private and will not be shown publicly.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Allowed HTML tags: <a> <em> <strong> <cite> <code> <ul> <ol> <li> <dl> <dt> <dd>
  • Lines and paragraphs break automatically.

More information about formatting options

This question is for testing whether you are a human visitor and to prevent automated spam submissions.
14 + 6 =
Solve this simple math problem and enter the result. E.g. for 1+3, enter 4.
By submitting this form, you accept the Mollom privacy policy.